Jump to content
CrazyBoards.org

Recommended Posts

I don't know about Keppra, you can search on it.  I HATED Depakote. It made me feel like SHIT and I was craving starches.  I gained 10 lbs in 2 weeks.  Granted I was depressed as hell, and eating constantly, but that just sucked.  Talk to your shrink about your concerns...

Link to comment
Share on other sites

If weight is your main problem with depakote, consider using an insulin sensitizer like glucophage or metformin.  It appears--and this is derived from a number of studies, including at least one on BP women on various mood stabilizers--that depakote can cause insulin insensitivity, which leads to high insulin levels, constant hunger, and a proclivity to store glucose as fat rather than deliever it to muscles to burn.  Psycheducation.org has a page on it.

Link to comment
Share on other sites

i was just wondering about the weight thing. it's not my #1 reason for wanting to switch. i just basically wanted to see how everyone who has been on it felt about it, if they perferred it over other drugs. thanks for all those who posted ;)

Link to comment
Share on other sites

i was just wondering about the weight thing. it's not my #1 reason for wanting to switch. i just basically wanted to see how everyone who has been on it felt about it, if they perferred it over other drugs. thanks for all those who posted :)

<{POST_SNAPBACK}>

I have been on Keppra for a little over a week I take 1,000mg at night along with 300mg of Seroquel and then 200mg of Seroquel and 150 mg of Wellbutrin in am. This has been a pretty good cocktail for me....I actually feel normal. ;) But one thing with this cocktail not sure if it is the Keppra or the Seroquel but the night time dose knocks me on my ass. But I am bipolar I rapid cycling so I guess in order for me to sleep I have to have that "knock me on my ass" effect.  I had been diagnosed with this about nine years ago but did nothing wasn`t even sure what it was I was only 17 so by time I did go to the pdoctor (who re-diagnosed me) I was a complete mess alot of people say this is a high dose which I would agree but I guess my pdoc knew that I needed it. I have went from a crying screaming raging insomniac  who was certain of many conspiracy theories to a pretty well balanced person. It stopped the racing thoughts the very first day. I sleep wonderfully and I am a much happier person. Not bad for a little over a week.  Good Luck hope this helps.

                                                                                  Becki

Link to comment
Share on other sites

I was given Depakote when I was first dx'd and to tell you the truth I don't remember how it worked as I was knocked out on a high dose of Zyprexa. I know that it didn't stop my cycling and I did gain weight. Lamictal made me suicidal, Trileptal didn't do squat, Zonegran turned me into Speed Racer. Now I take lithium and it is a Godsend. Eliminates 90% of my problems.

Link to comment
Share on other sites

i was just wondering about the weight thing. it's not my #1 reason for wanting to switch. i just basically wanted to see how everyone who has been on it felt about it, if they perferred it over other drugs. thanks for all those who posted ;)

<{POST_SNAPBACK}>

Well, it's my favorite drug EVER. But I needed it mostly for seizure control. And it made me happy, whereas it can make people depressed-it has some psychiatric side effects that you will need to be aware of and that will be up on the main site soon. MOST of the time it is more appropriate for happyhappyjoyjoy mania than for dysphoric types.

But, yes, I prefered it to, say...Zonegran. Or Trileptal. Or Tegretol. Or Lamictal. Those meds didn't agree with me and were npt appropriate to my brain.

Kassiane

<{POST_SNAPBACK}>

I like Keppra, it made me more focused, but my neuro started me out at a very high dose (as Kass already knows this) and it made me have a weird ANGER reaction, that resulted in depression, so they lowered it and added the depakote to the mix...along with the topamax. I dont want to kill anything with testicles anymore (the anger thing in full swing on high dose of keppra)...and Im dealing with stress and other issues a bit better now.

Link to comment
Share on other sites

I went to the "candy store" today and I scored a box of Depakote ER, yey! Ok, I've been reading about this Depakote crap, and not only am I now scared shitless to take it, but I don't know why I'm taking it??????????? It seems like everyone here is taking Depakote for mood or seizures.....I don't have seizures or Bipolar-I have social anxiety, OCD, PSTD, and a pinch of ADD. Anyone know why I'm taking this crap?

Thanks.

Link to comment
Share on other sites

I went to the "candy store" today and I scored a box of Depakote ER, yey! Ok, I've been reading about this Depakote crap, and not only am I now scared shitless to take it, but I don't know why I'm taking it??????????? It seems like everyone here is taking Depakote for mood or seizures.....I don't have seizures or Bipolar-I have social anxiety, OCD, PSTD, and a pinch of ADD. Anyone know why I'm taking this crap?

Thanks.

<{POST_SNAPBACK}>

Hey Lostmarblez...I like your avatar...well Im on depakote ER...I like it just fine and dandy...I know others who have their issues...but I can deal with its little side effects...Im epileptic and bipolar by the way. I had a friend who had severe anxiety who was put on depakote by her Pdoc.

Link to comment
Share on other sites

I guess I'd better hurry if I want to get my very own "dead lenore" avatar. 

Dep ER is s'posta be better than regular old Dep SR.  Less likelihood of weight gain, sedation, etc.  So you're taking the most promising version of it.  And it works really really well for lots of people.  So no reason to be terrified.  We all tend to be quite anxious and paranoid about taking new meds.  After all they're psychotropic.  But despite the rare nasty effects, they're not usually dangerous.  If Depakote doesn't work there are others.  So welcome to the club and take your medicine (not candy, my dear).

Link to comment
Share on other sites

"consider using an insulin sensitizer"

Cinnamon is a natural insulin sensitizer. As little as 1/4 tsp per day does it.

Read more here...

http://www.news-medical.net/?id=518

or here...

http://chetday.com/type2diabetes.htm

for the total science geek version...

http://care.diabetesjournals.org/cgi/content/full/26/12/3215

On a personal note, my dad got the type 2 diagnosis. Not on MI meds or anything, just age, being overweight and genetics at work. I sent him the cinnamon info and he started taking it. He shared the info with his gp and she was pretty excited about it. Within 2 months, he was off his Glucophage because of the cinnamon and some weight loss...all with the doc's blessing. Considering how cheap the ground cinnamon is (50

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...